MAUDE Adverse Event Report: ST. JUDE MEDICAL, COSTA RICA LTDA (CVD) SJM TRIFECTA VALVE; HEART-VALVE, NON-ALLOGRAFT TISSUE

ST. JUDE MEDICAL, COSTA RICA LTDA (CVD) SJM TRIFECTA VALVE; HEART-VALVE, NON-ALLOGRAFT TISSUE
Model Number TF-27A
Medical Device Problem Codes Backflow (1064); Material Split, Cut or Torn (4008)
Health Effect - Clinical Codes Dyspnea (1816); Regurgitation, Valvular (2335); Aortic Valve Insufficiency/ Regurgitation (4450)
Date of Event 10/28/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Further information regarding this event has been requested.If returned, investigation results will be provided in a subsequent submission.
 
Event or Problem Description
On (b)(6) 2015 a 27mm trifecta valve was implanted.In (b)(6) 2020 the patient came back to cardiologist complaining of shortness of breath and after examination with echo, the aortic regurgitation was observed.On (b)(6) 2020 the valve was explanted.Upon explanted a non-coronary cusp leaflet tear was diagnosed.The procedure was completed by implanting a non-abbott valve (magna ease).The patient is in icu.There was no clinically significant delay in the procedure.The patient remained stable through out and post procedure.
 
Additional Manufacturer Narrative
The tear observed at explant was confirmed.All three leaflets contained tears, with leaflets 1 and 2 completely torn away from stent post 2, which was bent outwards.Stent post 1 was also bent.Focal degenerative changes were noted in all three leaflets.Outflow tissue ingrowth covered the outflow surface of stent posts 1 and 2.No acute inflammation or significant calcifications were found.The device history record was reviewed to ensure each manufacturing and inspection operation was performed and the product met all specifications at the time of commercialization.In the absence of any calcification or evidence of infection, the reported event is consistent with a non-calcific leaflet tear.A non-calcific leaflet tear is a form of structural valve deterioration (svd), which is a well-known complication from valve replacement surgery.A non-calcific leaflet tear is commonly attributed to increased operational leaflet stress but may also be related to biological factors which result in tissue degeneration characterized by loss of collagen.Histological evaluation revealed thinning and loss of collagen at two of the tear sites, which could have contributed to the tear.Furthermore, the tissue noted on the outflow surface was possible evidence of interaction with the aortic wall, and had the potential to induce increased stress on adjacent leaflets and create an unbalanced stress relief distribution between all leaflets during coaptation, leading to leaflet tears and reduced durability.

Brand Name
SJM TRIFECTA VALVE
Common Device Name
HEART-VALVE, NON-ALLOGRAFT TISSUE
Manufacturer (Section D)
ST. JUDE MEDICAL, COSTA RICA LTDA (CVD)
parque industrial, zona franca coyol s.a
edificio #44b, calle 0, avenida 2, coyol
alajuela 1897- 4050
CS  1897-4050
MDR Report Key10878391
Report Number3008452825-2020-00663
Device Sequence Number2895710
Product Code LWR
UDI-Device Identifier05414734052054
UDI-Public05414734052054
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
P100029
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2015
Device Explanted Year2020
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 01/26/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/15/2015
Device Model NumberTF-27A
Device Catalogue NumberTF-27A
Device Lot Number4278485
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/23/2020
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 10/28/2020
Supplement Date Received by Manufacturer01/25/2021
Initial Report FDA Received Date11/20/2020
Supplement Report FDA Received Date01/26/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age66 YR